Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Is it normal to bleed a lot after getting the Mirena IUD?

I got my IUD like 3 weeks ago and I've been bleeding off and on ever since. Sometimes just spotting, or it might go completely away for a day and then comes back pretty heavy. Is that normal?

Answer Question
 
Anonymous

Asked by Anonymous at 7:34 PM on Feb. 23, 2010 in Pregnancy

Answers (7)
  • its normal. i had to have mine removed because i just blead the whole time. if it doesnt stop maybe you should consider something else. plus that string that is in there hanging out of your cervix actually cut my dh's penis!!!!! it did not work for me!
    Anonymous

    Answer by Anonymous at 7:37 PM on Feb. 23, 2010

  • Yes, for as long as a few months.

    I've had mine about two and a half years..several months after I got it, I stopped having a period. Made all the bleeding I had in the beginning worth it. ha.

    I've been having issues with the Mirena lately, so I'll be getting it removed soon. I can only hope whatever I choose to replace it keeps my period away, too!
    ajtherad

    Answer by ajtherad at 8:33 PM on Feb. 23, 2010

  • And unless it was inserted incorrectly, it will not harm you..and it won't cut your man's penis.

    Sounds like the first poster's doctor screwed up. Yikes. =/
    ajtherad

    Answer by ajtherad at 8:37 PM on Feb. 23, 2010

  • yes, that's fine. i got mine put in mid-dec. and bled somehow everyday until mid feb. but the dr. said that's ok. the bleeding has stopped now (thank God lol)
    princessbeth79

    Answer by princessbeth79 at 9:06 PM on Feb. 23, 2010

  • I bled all but a total of 4 days when I had the Mirena. Got it put in at the beginning of December '08 and spotted almost every day until I had it removed mid-Feb. They suspected that I had a bad infection (I was having severe pain from my pelvis to my ribs) and suggested removing it. I jumped on that idea. They gave me a heavy duty antibiotic injection, and the next day I felt back up to 99%. I think my body just rejected it. I was going to get it removed anyway shortly if the spotting hadn't stopped. The pamphlet that they gave me when they inserted it said that spotting was normal for the first 3 months.
    ncbirdie

    Answer by ncbirdie at 11:41 PM on Feb. 23, 2010

  • I actually just had mine removed the other day because were TTC. But i had it for 2 years prior to that. I got it put in in Feb and bled for 3 weeks straight. then my periods only came once every 2-3 mths. and first poster if it cut your mans penis then the string was to long and the doc did it wrong. after we have another baby im getting it put in again.
    Anonymous

    Answer by Anonymous at 3:00 AM on Feb. 24, 2010

  • I just came here to ask the same question and yours popped up!
    I have been bleeding for about 3 frigging months and I'm ready to scream. What is the point of having birth control if you cannot have sex with your husband? I have this put in on December 5th - had a 10 day period when I was due in January and haven't stopped since.
    If my Midwife says that I can have a partial hysterectomy (I have 4 children, a husband and am just over 30 so they better consider it) I'm getting this thing removed and saying good bye to periods without all this trouble.
    Boddah266

    Answer by Boddah266 at 2:45 AM on Mar. 19, 2012

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.